MAUDE Adverse Event Report: LIVANOVA CANDA CORP SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVES

LIVANOVA CANDA CORP SOLO SMART STENTLESS HEART VALVE; TISSUE HEART VALVES
Model Number ART21SMT
Medical Device Problem Code Gradient Increase (1270)
Health Effect - Clinical Code No Information (3190)
Date of Event 01/07/2019
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6) 2018, a (b)(6) years old female patient underwent aortic valve replacement with solo smart size 21.During the same procedure, 4 cabgs were also performed.A week later, the patient¿s gradients were unusually high: 60mmhg (mean) and 90mmhg (peak).The surgeon reviewed the echo and determined that the valve was oversized as well as implanted too high on one side.On (b)(6) 2019, the valve was explanted and a magna ease 19 was implanted instead.The patient's mean gradient went down to 16mmhg immediately after the replacement of the device.The patient is doing well after the procedure.
 
Additional Manufacturer Narrative
The manufacturing and material records for the solo smart heart valve, model #icv1247, s/n # (b)(6), as they pertain to the reported event, were retrieved and reviewed by quality engineering at livanova canada corp.The results confirmed that this valve satisfied all material, visual, and performance standards required for a (model #icv1247) solo smart heart valve at the time of manufacture and release.The explanted prosthesis was returned to livanova and it was received on 04 feb 2019.The returned valve was received deeply damaged and in several portions, probably due to the explanting procedure.Further investigation is ongoing.
 
Additional Manufacturer Narrative
With the aim to confirm the correct size of the returned device, a dimensional analysis has been performed.As per verification, the correct matching is with the tool corresponding to the correct one for the solo smart size 21 (art21smt).Further analysis of the returned prosthesis was not possible due to the conditions in which the device was received.Based on the performed investigation and the information provided by the site, the event can be reasonably attributed to a mis-sizing of the device.
 
Event or Problem Description
On (b)(6) 2018, a 65 years old female patient underwent aortic valve replacement with solo smart size 21.During the same procedure, 4 cabgs were also performed.A week later, the patient¿s gradients were unusually high: 60mmhg (mean) and 90mmhg (peak).The surgeon reviewed the echo and determined that the valve was oversized as well as implanted too high on one side.On (b)(6) 2019, the valve was explanted and a magna ease 19 was implanted instead.The patient's mean gradient went down to 16mmhg immediately after the replacement of the device.The patient is doing well after the procedure.There was no perceived issue with the explanted solo smart.

Brand Name
SOLO SMART STENTLESS HEART VALVE
Common Device Name
TISSUE HEART VALVES
Manufacturer (Section D)
LIVANOVA CANDA CORP
5005 north fraser way
burnaby, british columbia
MDR Report Key8298772
Report Number3004478276-2019-00118
Device Sequence Number1991719
Product Code LWR
UDI-Device Identifier00896208000467
UDI-Public(01)00896208000467(240)ICV1247(17)210217
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P130011
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2018
Device Explanted Year2019
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial,Followup,Followup
Report Date (Section B) 03/01/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date02/17/2021
Device Model NumberART21SMT
Device Catalogue NumberICV1247
Was Device Available for Evaluation? Yes
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 01/07/2019
Supplement Date Received by Manufacturer01/18/2019
02/15/2019
Initial Report FDA Received Date02/01/2019
Supplement Report FDA Received Date02/12/2019
03/02/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age65 YR
Patient Weight67